Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have PMDD. On cerazette. Is it safe to take the double dosage?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
i have pmdd the doctor put me on cerazette , things have not improved , but she did say i could double the dosage , its it safe
Posted Thu, 2 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Anil Grover 3 hours later
Hi there,
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology, that is why my interest in side effects of drug you are usingl
I read your mail with diligence.

Treatment of pmdd{ premenstrual dysphoric disorder) includes administration of Cerazette. If your drug has given you a written prescription of two tablets a day, I will not suggest you take two tablets. For there are some side effects of this drug which can be dose related:
Epidemiological investigations have associated the use of combined OCs with an increased incidence of venous thromboembolism (VTE, XXXXXXX venous thrombosis and pulmonary embolism). Although the clinical relevance of this finding for desogestrel used as a contraceptive in the absence of an oestrogenic component is unknown, Cerazette should be discontinued in the event of a thrombosis. Discontinuation of Cerazette should also be considered in case of long-term immobilisation due to surgery or illness. If you have a history of thrombo-embolic disorders the possibility of a recurrence is always more.
Contact your doctor as soon as possible if:
• you notice possible signs of a blood clot e.g. severe pain or swelling in either of
your legs; unexplained pains in the chest, breathlessness, an unusual cough,
especially when you cough up blood;
• you have a sudden, severe stomach ache or jaundice (you may notice yellowing
of the skin, the whites of the eyes, or dark urine, possibly a sign of liver
• you feel a lump in your breast;
• you have a sudden or severe pain in the lower abdomen or stomach area
(possibly a sign of an ectopic pregnancy - a pregnancy outside the womb);
• you are to be immobilised or are to have surgery (consult your doctor at least
four weeks in advance);
• you have unusual, heavy vaginal bleeding;

Other medicines to control pmdd can be tried with doctor's advice and prescription:

Don't despair. This doesn't mean that you will have the same problem with another medicine. Before switching, it is important to be sure that the dose and the length of the treatment have been adequate. The good news is that quite a few medicines can benefit PMDD. You may need to be patient until the one that suits you best is found.

While there is no single medication that stands out above all others for treating PMDD, the class of drugs known as SSRIs (selective serotonin reuptake inhibitors) are the preferred treatments. Among them, fluoxetine (Sarafem), paroxetine controlled-release (Paxil CR), and sertraline (Zoloft) have been approved by the FDA for treating PMDD, but other drugs in this class also appear to be effective. For women who choose to use an oral contraceptive for contraception, a drospirenone/ethinyl estradiol product (YAZ) is also FDA-approved for PMDD. There is no "best" medication for everyone. The decision should be made between you and your clinician, based on your needs and your medical history.

Please free to ask another question if you have, I will be pleased to answer.

With Best Wishes

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Have PMDD. On cerazette. Is it safe to take the double dosage? 10 minutes later
i am already taking SSRIs and had been for years , the pmdd started after a loss a baby last year , i fell feel i just can not cope with it any longer is surgery an opposition
Answered by Dr. Anil Grover 22 minutes later

I fully understand your discomfort however you did not mention about your taking SSRI before. Well, I will suggest take your pill twice a day till you get an appointment to see the doctor. For such a short duration of 3-4 days, I do not expect any harm gut benefit only. Later on your gynecologist can decide what needs to be done after examination and asking question face to face. If there is further query, I will be happy to answer as soon as possible.

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor